Kentucky, 2004

Flood in Kentucky, November 11 to 12, 2004

November 11 to 12, 2004 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 11, 6:59 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 11, 6:59 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EST THU NOV 11 2004

.AVIATION (00Z-00Z)...
EXPECT CEILINGS TO REMAIN IFR WITH LIFR IN SPOTS INTO THE EARLY
MORNING AS RAIN CONTINUES WITH COLDER AIR FILTERING IN FROM THE NE
BEHIND THE COLD FRONT. LOOKING AT THE LATEST RADAR RETURNS...IT
APPEARS THAT THE RAIN WILL TAPER OFF BETWEEN 06Z AND 10Z. WINDS BE
GUSTY THROUGH THE DAY FRIDAY AND CEILINGS SHOULD BECOME VFR MID
MORNING TO EARLY AFTERNOON NW TO SE.

&&

.SHORT TERM (TONIGHT)...
BASED ON SURFACE OBSERVATIONS...LOOKS LIKE FRONT HAS PUSHED SOUTH OF
THE FA THIS EVENING WHILE RAIN HAS OVERSPREAD ALL OF OUR FA. FCST IN
GOOD SHAPE BUT WILL REMOVE SOME EVENING WORDING ON UPDATE.

&&

.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 300 PM EST THU NOV 11 2004

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
BASED ON SURFACE OBSERVATIONS...LOOKS LIKE FRONT HAS PUSHED INTO
SOUTHERN PORTION OF FA THIS AFTERNOON WHILE RAIN HAS FINALLY
OVERSPREAD ALL OF OUR FA. AREA RADARS SHOWING PCPN EXTENDING BACK
ACROSS SOUTHERN INDIANA INTO SOUTHERN ILLINOIS AND FAR WESTERN
KENTUCKY. PCPN IS OUT AHEAD OF WELL DEFINED SHORT WAVE AS DEPICTED
ON WV SATELLITE IMAGERY. MODELS HAVE CONTINUED THEIR TREND OF
SLOWING THINGS DOWN AND DO NOT EXPECT TO SEE AN END TO PCPN UNTIL
S/W MOVES EAST OF OUR AREA. THIS NOW LOOKS TO BE SOMETIME DURING THE
MORNING HOURS ON FRIDAY. AS A RESULT HAVE PUSHED BACK ENDING TIME OF
PCPN IN THE WEST TONIGHT AND CONTINUED A CHANCE THROUGH THE MORNING
HOURS IN THE EAST ON FRIDAY. CLOUDS SHOULD ALSO HANG AROUND THROUGH
THE NIGHT TONIGHT...EVEN ACROSS THE NORTHWEST. THIS SHOULD HELP KEEP
TEMPS SEVERAL DEGREES ABOVE FREEZING AT THE SURFACE AND FORECAST
SOUNDINGS SHOWING ANY COLD AIR ALOFT HOLDING OFF TIL ANY PCPN COMES
TO AN END. AS A RESULT... EXPECT PCPN TO STAY ALL LIQUID ACROSS THE
NORTHWEST.

PRETTY GOOD DRYING WORKS IN FROM THE NORTHWEST THROUGH THE DAY ON
FRIDAY SO EXPECT TO SEE CLEARING LINE PUSH SOUTHEAST THROUGH ABOUT
NORTHWEST HALF OF OUR FA THROUGH THE AFTERNOON AND THEN THROUGH THE
REST OF THE FA FRIDAY EVENING. SHOULD THEN END UP WITH GENERALLY
CLEAR SKIES THROUGH MOST OF FRIDAY NIGHT...SATURDAY AND SATURDAY
NIGHT.
WITH CAA THROUGH MUCH OF THE SHORT TERM...HAVE GENERALLY GONE CLOSE
OR A LITTLE COOLER THAN COOLER MAV GUIDANCE NUMBERS FOR HIGHS BOTH
FRIDAY AND SATURDAY. LOOKS LIKE WINDS WILL STAY UP IN THE 10 TO 15
MPH RANGE FRIDAY NIGHT WHICH WILL HINDER RADIATIONAL COOLING SO WILL
GO A LITTLE WARMER WITH LOWS. HOWEVER...WINDS MAY BE LIGHT ENOUGH
SATURDAY NIGHT FOR SOME BETTER RADIATIONAL COOLER AND WILL UNDERCUT
GUIDANCE A FEW DEGREES THEN.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 300 PM EST THU NOV 11 2004

LONG TERM (SUNDAY THROUGH THURSDAY)...
EXTENDED PERIOD IS DOMINATED BY SFC HIGH PRESSURE THAT STRENGTHENS
OVER THE NRN OHVLY ON SUN. CENTER OF THE HIGH REMAINS OVER OHIO
MON...AND SLOWLY ELONGATES SW-NE ON TUES IN RESPONSE TO ZONAL FLOW
OVER THE NRN SECTION OF THE U.S. H5 RIDGE ABOVE THE SFC HIGH NEVER
REALLY MOVES EAST...THE NRN PORTION DEFORMS IN RESPONSE TO ZONAL
FLOW BUT THE AXIS OVER THE GULF STATES PERSISTS THROUGH THURSDAY.
THE SFC HIGH REMAINS S OF THE OHVLY IN THE ERN TNVLY FOR THE LATTER
PART OF THE EXTENDED FORECAST. AT THE SAME TIME...DEVELOPING SFC LOW
OVER TX ON TUES NIGHT STRENGHTENS IN RESPONSE TO GULF ENERGY AND
APPROACHING H5 LOW FROM MEXICO. STRENGHTENING SFC LOW MOVING SLOWLY
N INTO THE UPPER MIDWEST MERGES WITH ANOTHER SFC LOW MOVING E FROM
THE PAC NWEST. COBINED WITH SFC HIGH PARKED UNDER THE GULF STATES
RIDGE...GULF OPENS UP SIGNIFICANTLY ON WED AND REMAINS OPEN THROUGH
THE END OF THE FCST PERIOD. H5 LOW OVER THE MIDWEST SFC LOW WEAKENS
AS IT TRIES TO MOVE THROUGH THE OHVLY AND H5 RIDGE. THIS EVOLVES
INTO A PSEUDO WMFNT PRECIP EVENT CURRENTLY SLATED TO OCCUR ON
FRI...BUT MODEL TRENDS WOULD PROBABLY DELAY THIS BY 12-24 HOURS.

PREVIOUS FCST REMAINS RELATIVELY UNTOUCHED...HAVE PUSHED BACK TIMING
OF RAIN THAT WAS IN WED NITE/THURS TO THURS NITE/FRI AND THINK THAT
IT MIGHT CONTINUE TO BE DELAYED BY A FEW HOURS WITH SUBSEQUENT RUNS.
WITH REGARDS TO TEMPS...BELIEVE THAT THERE WILL BE A LARGER DIURNAL
WITH SIGNIFICANTLY DRY AMS IN PLACE UNDER SFC HI. HAVE ONLY MODIFIED
SLIGHTLY TO ACCOUNT FOR POSSIBLITY OF CI SPILLING OVER RIDGE WHICH
WOULD KEEP TEMPS MORE IN LINE WITH CURRENT FCST.

FRANKS
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Nov 11, 5:10 AM EST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EST THU NOV 11 2004

INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088-121010-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-UNION IN-
WARREN OH-WAYNE IN-
510 AM EST THU NOV 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RYAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Owen

When
November 11, 9:38 PM EST to November 12, 12:00 AM EST
Where
Owen forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.520, -84.828 (the zone’s center; the record gives no point)

Heavy rain across Owen County caused some high water on roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425307.